Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 333, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 15, 2003, 2:26 PM EDT for Clark County, Ohio. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2003, 2:26 PM EDT (18:26 UTC)
- Expired
- Sep 15, 2003, 3:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Clark County, OH
The radar
The Cincinnati radar (KILN), 60 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 151826
SVRILN
OHC023-151930-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
226 PM EDT MON SEP 15 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN OHIO...
* UNTIL 330 PM EDT...
* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHEAST OF NEW CARLISLE...MOVING EAST
AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NEW CARLISLE...
SPRINGFIELD...
LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS
PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
LAT...LON 4003 8366 3995 8352 3985 8356 3989 8392
3992 8405 4005 8405What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 12:24 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 15, 12:24 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 1225 AM EDT MON SEP 15 2003 SINGLE STORM HAS FORMED INTO A LINE. WILL UPDATE THE NORTHWEST TO ADD CHC OF TRW A FEW COUNTIES FARTHER SOUTH THIS AFTERNOON. MODELS SHOWING SOME INSTABILITY INTO CENTRAL OHIO SO WILL EXPAND THE CHANCE EASTWARD INTO CENTRAL OHIO. WILL INCREASE THE POPS TO 40-50 IN THE NW DUE TO THE LINEAR NATURE. CLEMISILN OUT ASAP. .ILN...NONE. SITES
Hazardous weather outlook, Sep 15, 11:56 AM EDT, 2 hours 30 minutes before
INZ050-058-059-066-073>075-080-KYZ089>097-099-100-OHZ026-034-035- 042>046-051>056-060>065-070>074-077>082-088-151700- HAZARDOUS WEATHER OUTLOOK...CORRECTED FORMAT NATIONAL WEATHER SERVICE WILMINGTON OH 1156 AM EDT MON SEP 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A FEW SHOWERS CAN BE EXPECTED THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THREAT OF SHOWERS AND THUNDERSTROMS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TIPTON
In the hours before
Local storm report, Sep 15, 1:23 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0123 PM EDT MON SEP 15 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0114 PM BURKETTSVILLE OH 0.75 IN HAIL
09/15/03 DARKE
JSSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 1:38 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 37 min |
| Sep 15, 2:09 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.